2006 International Conference in honor of Jacqueline Fleckinger. Electron. J. Diff. Eqns., Conference 16 (2007), pp. 185-192.

Permanence of metric fractals

Kyril Tintarev

The paper studies energy functionals on quasimetric spaces, defined by quadratic measure-valued Lagrangeans. This general model of medium, known as metric fractals, includes nested fractals and sub-Riemannian manifolds. In particular, the quadratic form of the Lagrangean satisfies Sobolev inequalities with the critical exponent determined by the (quasimetric) homogeneous dimension, which is also involved in the asymptotic distribution of the form's eigenvalues. This paper verifies that the axioms of the metric fractal are preserved by space products, leading thus to examples of non-differentiable media of arbitrary intrinsic dimension.

Published May 15, 2007.
Math Subject Classifications: 35J15, 35J20, 35J70, 43A85, 46E35.
Key Words: Fractals; Sobolev spaces; Dirichlet forms; homogeneous spaces.

Show me the PDF file (208K), TEX file, and other files for this article.

Kyril Tintarev
Department of Mathematics
Uppsala University, P.O. Box 480
75106 Uppsala, Sweden
email: kyril@math.uu.se

Return to the table of contents for this conference.
Return to the EJDE web page